MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 09007784190
Medical Device Problem Codes Incorrect Measurement (1383); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).The customer noted the issue started when the stand-by reagent kit was switched.
 
Event or Problem Description
The initial reporter complained of discrepant results for 7 patient samples tested for elecsys t4 (t4) on a cobas e 801 analytical unit.The initial result for all 7 patient samples was >24.9 ug/dl with a data flag.Patient 1 repeat result was 5.97 ug/dl.Patient 2 repeat result was 5.55 ug/dl.Patient 3 repeat result was 3.91 ug/dl.Patient 4 repeat result was 4.16 ug/dl.Patient 5 repeat result was 8.74 ug/dl.Patient 6 repeat result was 5.65 ug/dl.Patient 7 repeat result was 5.10 ug/dl.
 
Additional Manufacturer Narrative
The customer did not perform qc on the reagent pack before use.Product labeling states: "controls for the various concentration ranges should be run individually at least once every 24 hours when the test is in use, once per cobas e pack, and following each calibration." the investigation determined the event was due to a reagent handling issue at the customer site.The investigation did not identify a product problem.
 
Additional Manufacturer Narrative
Sections d4, catalog number, and udi were updated.

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18277792
Report Number1823260-2023-03885
Device Sequence Number17619649
Product Code CDX
UDI-Device Identifier07613336171677
UDI-Public07613336171677
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number09007784190
Device Lot Number711668
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer03/13/2024
04/15/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/20/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown